Alert archive / California / Freeze Warnings in 2009

Freeze Warning 2, NWS Eureka, CA

March 23, 2009

NWS Eureka, CA issued this freeze warning at Mar 23, 2009, 3:45 AM PDT. It took effect at Mar 23, 2009, 5:00 AM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 23, 2009, 3:45 AM PDT (10:45 UTC)
In effect from
Mar 23, 2009, 5:00 AM PDT
Expired
Mar 23, 2009, 9:00 AM PDT
In force
4 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 231045
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
345 AM PDT MON MAR 23 2009

CAZ002-231600-
/O.UPG.KEKA.FR.Y.0006.000000T0000Z-090323T1600Z/
/O.NEW.KEKA.FZ.W.0002.090323T1200Z-090323T1600Z/
MENDOCINO COAST-
345 AM PDT MON MAR 23 2009

...FREEZE WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING...

CLEARING SKIES AND DIMINISHING WINDS HAVE LOWERED TEMPERATURES
OVERNIGHT. EXPECT THE TEMPERATURES TO CONTINUE TO LOWER THIS
MORNING AND BOTTOM OUT IN THE LOWER 30S. THESE TEMPERATURES WILL
RESULT IN AREAS OF FROST THIS MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

THOSE WITH SENSITIVE VEGETATION MAY WISH TO COVER THEM OR MOVE
THEM INSIDE TONIGHT. PETS PARTICULARLY SENSITIVE TO COLD SHOULD
ALSO BE KEPT INSIDE.

&&

$$

CAZ001-231600-
/O.CON.KEKA.FR.Y.0006.000000T0000Z-090323T1600Z/
REDWOOD COAST-
345 AM PDT MON MAR 23 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

CLEARING SKIES AND DIMINISHING WINDS HAVE LOWERED TEMPERATURES
OVERNIGHT. TEMPERATURES WILL CONTINUE TO LOWER THIS MORNING AND BOTTOM
OUT IN THE LOWER TO MIDDLE 30S...RESULTING IN AREAS OF FROST LATE
TONIGHT AND EARLY TOMORROW.

THOSE WITH SENSITIVE VEGETATION MAY WISH TO COVER THEM OR MOVE
THEM INSIDE TONIGHT. PETS PARTICULARLY SENSITIVE TO COLD SHOULD
ALSO BE KEPT INSIDE.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Mar 23, 3:32 AM PDT, 13 minutes earlier.

Area forecast discussion, Mar 23, 3:32 AM PDT, 13 minutes before
AREA FORECAST DISCUSSION...CORR
NATIONAL WEATHER SERVICE EUREKA CA
332 AM PDT MON MAR 23 2009

.SYNOPSIS...A WEAK PACIFIC STORM SYSTEM WILL BRING THE THREAT FOR
LIGHT PRECIPITATION TO AREAS NORTH OF CAPE MENDOCINO THIS AFTERNOON.
ANOTHER WEAK DISTURBANCE WILL BRING AN OTHER SHOT OF RAIN TO THE
NORTHERN PORTION WEDNESDAY. WARMER AND DRIER WEATHER IS EXPECTED
LATER IN THE WEEK AS HIGH PRESSURE BUILDS ACROSS THE AREA.

&&

.DISCUSSION...LINGERING COLD AIR AND CLEARING SKIES HAVE LOWERED
TEMPERATURES OVERNIGHT WITH A COLD MORNING IN STORE FOR NW CA. WINDS
HAVE CALMED ALONG THE COAST EARLY THIS MORNING AND CONDITIONS ARE
PRIME FOR FROST TO DEVELOP. TEMPERATURES MAY MOMENTARILY DROP BELOW
32 DEGREES FOR THE MENDOCINO COAST...BUT DO NOT THINK THE FREEZE
WARNING CONDITIONS WILL BE LONG LIVED AND DECIDED TO NOT UPGRADE THE
FROST ADVISORY TO A WARNING. AS OF 3 AM PDT...SATELLITE IMAGERY
SHOWS MID AND HIGH CLOUDS ASSOCIATED WITH THE NEXT PACIFIC STORM
ABOUT 50 MILES OFFSHORE OF CRESCENT CITY. THESE CLOUDS WILL BEGIN TO
STREAM OVER DEL NORTE AND HUMBOLDT COUNTIES NEAR SUNRISE AND SHOULD
HINDER FROST CONDITIONS FOR THE REDWOOD COAST TO PERSIST MUCH BEYOND
SUNRISE.

THIS STORM WILL BRING A CHANCE OF LIGHT RAIN MAINLY NORTH OF STATE
ROUTE 36 IN THE LATE MORNING AND AFTERNOON. A RAPID INCREASE OF HIGH
PRESSURE YESTERDAY AND OVERNIGHT HAS BROUGHT DRIER CONDITIONS
ACROSS THE REGION...WHICH MAY HELP TO LIMIT THE AMOUNT OF
PRECIPITATION ACTUALLY REACHING THE SURFACE. DYNAMICS ARE WEAK WITH
THIS SYSTEM AND DO NOT ANTICIPATE MUCH RAINFALL FOR HUMBOLDT AND
TRINITY COUNTIES. ISENTROPIC ANALYSIS ON A 290 K SURFACE REVEALS THE
BEST CHANCE FOR LIFT OVER SOUTHERN OREGON AND CONFIDENCE IS HIGHER
THAT MEASURABLE RAIN WILL FALL OVER DEL NORTE COUNTY. EXPECTED
RAINFALL TOTALS FOR DEL NORTE COUNTY ARE BETWEEN 0.25 AND 0.50
INCH.  RAINFALL BETWEEN 0.10 AND 0.25 INCH CAN BE EXPECTED
NORTH OF HIGHWAY 299...AND LESS THAN 0.10 INCH BETWEEN HIGHWAY 299
AND SR 36. THE BULK OF THE PRECIPITATION IS EXPECTED IN THE
AFTERNOON AND SNOW LEVELS SHOULD RISE BEFORE THE PRECIPITATION
REACHES LAND. HOWEVER...SNOW LEVELS COULD BE A CONCERN IF THE
PRECIPITATION STARTS EARLY.

ANOTHER WEAK DISTURBANCE WILL BRING ANOTHER CHANCE OF RAIN TO THE
NORTHERN PORTION OF THE FORECAST AREA WED. HIGH PRESSURE OVER THE NE
PACIFIC WILL PUSH EAST AND SHOVE THE STORM TRACK NORTHWARD LATE IN
THE WEEK...WITH OFFSHORE FLOW POSSIBLY DEVELOPING BY THE WEEKEND. TH

&&

.AVIATION...CLEARING/DRYING AND WIDESPREAD VFR CONDITIONS IN THE
WAKE OF A COLD FRONT WILL GIVE WAY TO ANOTHER ROUND OF MOSTLY LIGHT
RAIN AND MVFR CONDITIONS THIS AFTERNOON AND EVENING. DJB

&&

.MARINE...PRESSURE GRADIENTS WILL RELAX TODAY AS A FRONT APPROACHES
THE PAC NW. WINDS WILL BE MOSTLY LIGHT THROUGH TONIGHT...EXCEPT
SOUTH OF CAPE MENDOCINO WHERE LOCALIZED NORTH WINDS WILL GUST TO
AROUND 25 KT THROUGH THIS EVENING. NORTH WINDS WILL RAMP UP TO 25-30
KT SOUTH OF THE CAPE ON TUE AS HIGH PRESSURE BUILDS BEHIND THE
FRONT. DJB

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR ALL WATERS
FROST ADVISORY FOR THE COAST UNTIL 9 AM PDT.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 22, 1:48 PM PDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
148 PM PDT SUN MAR 22 2009

CAZ001-002-232100-
REDWOOD COAST-MENDOCINO COAST-
148 PM PDT SUN MAR 22 2009

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FROST ADVISORY IS IN EFFECT FROM MIDNIGHT PDT TONIGHT TO 9 AM
PDT MONDAY. MORE INFORMATION CAN BE FOUND AT AWIPS PRODUCT
/SFONPWEKA/ OR WMO HEADER /WWUS76 KEKA/.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FROST ADVISORY EXPIRES AT 9 AM PDT MONDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 2:08 PM PDTSmall Craft Advisory for WindsEKA45 hr
Mar 23, 2:08 PM PDTSmall Craft Advisory for Hazardous SeasEKA45 hr

Nearby

Freeze Warnings in California, 2009Every freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.